Alert archive / Tennessee / Wind Advisories in 2024
Wind Advisory 5, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Sep 26, 2024, 11:14 AM CDT for 38 counties in Tennessee. It took effect at Sep 26, 2024, 7:00 PM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2024, 11:14 AM CDT (16:14 UTC)
- In effect from
- Sep 26, 2024, 7:00 PM CDT
- Expired
- Sep 27, 2024, 10:13 PM CDT
- In force
- 27 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.2 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 260 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
900 WWUS74 KOHX 261614 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 1114 AM CDT Thu Sep 26 2024 TNZ005>011-023>034-056>066-075-077>080-093>095-270800- /O.NEW.KOHX.WI.Y.0005.240927T0000Z-240928T1200Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Altamont, Livingston, Gallatin, McMinnville, Hartsville, Waynesboro, Smyrna, Goodlettsville, Springfield, Smithville, Manchester, Erin, Celina, Linden, Franklin, Lafayette, Carthage, McEwen, Hohenwald, Jamestown, New Johnsonville, Centerville, Tullahoma, Clarksville, Spencer, Coalmont, Pulaski, Clifton, Byrdstown, Gordonsville, Waverly, Columbia, Lewisburg, Lebanon, Kingston Springs, Gainesboro, Tennessee Ridge, Hendersonville, Brentwood, Lobelville, La Vergne, Allardt, Woodbury, Mount Juliet, Nashville, Cookeville, Lawrenceburg, Crossville, Dickson, Ashland City, Sparta, South Carthage, Murfreesboro, Dover, and Shelbyville 1114 AM CDT Thu Sep 26 2024 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT SATURDAY... * WHAT...North winds becoming southwest 10 to 20 mph with gusts around 40 mph expected. * WHERE...Across Middle Tennessee. * WHEN...From 7 PM this evening to 7 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 13
3 follow-up statements
439 WWUS74 KOHX 270749 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 249 AM CDT Fri Sep 27 2024 TNZ005>011-023>034-056>066-075-077>080-093>095-272000- /O.CON.KOHX.WI.Y.0005.000000T0000Z-240928T1200Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Clarksville, Lawrenceburg, South Carthage, Lobelville, Columbia, Gordonsville, Clifton, McEwen, Hartsville, Springfield, Tullahoma, Crossville, Centerville, Spencer, Lafayette, Gallatin, Celina, Smyrna, Dickson, Gainesboro, Murfreesboro, Linden, Waynesboro, Kingston Springs, Erin, Lebanon, Mount Juliet, Altamont, Ashland City, Dover, Nashville, La Vergne, Woodbury, McMinnville, Waverly, Jamestown, Sparta, Shelbyville, Manchester, Goodlettsville, Carthage, Cookeville, Franklin, Livingston, Pulaski, Coalmont, Lewisburg, Smithville, Hendersonville, Tennessee Ridge, Allardt, Brentwood, Byrdstown, New Johnsonville, and Hohenwald 249 AM CDT Fri Sep 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... * WHAT...Winds 10 to 20 mph with gusts up to 40 mph. * WHERE...All of Middle Tennessee. * WHEN...Until 7 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Rose
235 WWUS74 KOHX 271839 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 139 PM CDT Fri Sep 27 2024 TNZ005>011-023>034-056>066-075-077>080-093>095-281200- /O.CON.KOHX.WI.Y.0005.000000T0000Z-240928T1200Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Jamestown, Sparta, Waynesboro, Lewisburg, Goodlettsville, Coalmont, Brentwood, Lafayette, Columbia, Clifton, Hohenwald, South Carthage, Spencer, Ashland City, Gainesboro, Lawrenceburg, Clarksville, Tullahoma, Erin, Dickson, Lobelville, Woodbury, Livingston, Franklin, Nashville, Murfreesboro, Crossville, Manchester, Waverly, Gallatin, McMinnville, Springfield, La Vergne, Smyrna, Mount Juliet, Pulaski, Celina, New Johnsonville, Gordonsville, Tennessee Ridge, Shelbyville, Hendersonville, McEwen, Dover, Lebanon, Carthage, Allardt, Linden, Centerville, Hartsville, Cookeville, Altamont, Smithville, Byrdstown, and Kingston Springs 139 PM CDT Fri Sep 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... * WHAT...Southwest winds 10 to 20 mph with gusts up to 45 mph. * WHERE...All of Middle Tennessee. * WHEN...Until 7 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs and power lines could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Shamburger
019 WWUS74 KOHX 280313 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 1013 PM CDT Fri Sep 27 2024 TNZ005>011-023>034-056>066-075-077>080-093>095-280415- /O.CAN.KOHX.WI.Y.0005.000000T0000Z-240928T1200Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dickson, Crossville, Erin, Woodbury, Goodlettsville, Lewisburg, Waynesboro, Columbia, Hartsville, Tennessee Ridge, Murfreesboro, Kingston Springs, South Carthage, Allardt, McEwen, Linden, Lawrenceburg, Hohenwald, Gallatin, New Johnsonville, Carthage, Gainesboro, Coalmont, Celina, Cookeville, Altamont, Franklin, Shelbyville, Spencer, Gordonsville, Dover, Nashville, Pulaski, Lobelville, Waverly, Jamestown, Lebanon, Mount Juliet, McMinnville, Centerville, Tullahoma, Springfield, Livingston, Sparta, Manchester, Byrdstown, Lafayette, Hendersonville, Ashland City, Brentwood, Smyrna, Smithville, Clifton, La Vergne, and Clarksville 1013 PM CDT Fri Sep 27 2024 ...WIND ADVISORY IS CANCELLED... A few locations will see wind gusts around 30 to 35 mph this evening into the early overnight hours, but the threat for widespread wind gusts over 40 mph has ended. $$ Barnwell
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Sep 26, 6:23 AM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Sep 26, 6:23 AM CDT, 4 hours 51 minutes before
Area Forecast Discussion National Weather Service Nashville TN 623 AM CDT Thu Sep 26 2024 ...New AVIATION... .SHORT TERM... (Today through Friday) Issued at 114 AM CDT Thu Sep 26 2024 The stalled out stationary front currently parked over the Plateau is providing focus for ongoing shower activity across our eastern counties. Radar returns are very light, but increased rain activity will pick back up in the morning. Today marks the start of an infusion of tropical-sourced moisture across all of Middle TN as Hurricane Helene tracks towards the big bend in Florida. Tennessee is sitting under a unique upper air setup that features a deep cutoff upper-level low to our northwest as well as an incoming deep low associated with Helene. Models continue to be in great agreement with the low off to our northwest stalling out and essentially pulling Helene's low towards it. This is what is causing the eventual path of the storm to take a western turn. As such, we will start feeling the effects of Helene starting late tonight as soaking rainfall builds in from the east. The 00Z HRRR shows a 985mb low (the core of the storm) moving over north Georgia and east Tennessee early Friday. With such a deep surface low, the gradient surrounding it is quite tight which will lead to gusty sustained winds near between 15-20 mph and stronger wind gusts between 30-40 mph on Thursday and Friday, especially for areas east of I-65. How strong the winds are will be dependent on the strength, or just how low the surface low pressure is at that point. Some rumbles of thunder are possible, but with our atmosphere being so loaded with moisture, severe weather is not expected. I'd be remiss if I didn't talk about rainfall amounts; we did go ahead and issue a Flood Watch that will go into effect at 7PM tonight and be in effect through 7AM Saturday. With the deep tropical moisture overlaying the area, Middle TN is in a favorable setup to receive several inches of rain, generally in the 2-4" range. The chance to receive greater than that is currently along the Plateau and across our northwest counties. Impact wise, there could be some localized flooding issues, especially for those in low-lying and more flood prone areas. Local rivers and waterways are running low, so river flooding is not currently a concern. The heaviest rainfall across Middle TN will be experienced Thursday night through Friday evening. After that, rainfall intensity starts to lessen as the system moves west out of the area. && .LONG TERM... (Friday Night through next Thursday) Issued at 114 AM CDT Thu Sep 26 2024 Rain is expected to continue into the weekend as we will be on the backside of the tropical system. Rainfall chances really start to drop off Sunday with 25-35% rain chances in the forecast. Helene's upper-level low will be ingested by the stalled-out northwest low, and there will finally be some forward momentum in getting this feature out of the area as models show it trekking northeast by Monday. We are trending drier for the majority of next week with temperatures right around 80 degrees. Models are picking up on a cold front passage Tuesday into Wednesday that could bring some cool overnight lows across the area with Wednesday night lows in the 40s to low 50s. && .AVIATION... (12Z TAFS) Issued at 612 AM CDT Thu Sep 26 2024 We've got some messy weather coming in as Hurricane Helene inches closer to shore. We start off the day with fog and low stratus along and adjacent to the Cumberland Plateau. Light showers will work their way into the mid state by this afternoon and will spread westward during the afternoon and evening. As this develops, look for IFR ceilings to settle in as well, and winds are going to pick up considerably during the afternoon and especially overnight as the surface pressure gradient gets wound up. && .PRELIMINARY POINT TEMPS/POPS... Nashville 80 67 74 64 / 60 90 90 70 Clarksville 80 65 73 61 / 50 90 100 80 Crossville 70 60 69 57 / 90 90 90 50 Columbia 80 63 72 61 / 50 90 90 70 Cookeville 73 63 70 61 / 80 90 90 50 Jamestown 71 62 70 59 / 90 90 90 50 Lawrenceburg 79 62 71 60 / 50 90 90 70 Murfreesboro 80 65 73 62 / 70 90 90 60 Waverly 80 62 71 59 / 40 90 90 80 && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch from this evening through Saturday morning for Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb- Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson- Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry- Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && SHORT TERM...Baggett LONG TERM....Baggett AVIATION.....Rose
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 12:45 AM CDT | Flood Watch | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 48 hr |
Nearby
Wind Advisories in Tennessee, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.